CHARLES E. JACKSON, M.D., F.A.C.P.; JOEL S. WEBSTER, M.D.; PIERRE C. TALBERT, M.D., F.A.C.S.; HAROLD D. CAYLOR, M.D., F.A.C.S.
The hypercalcemia reported as occurring in association with hyperthyroidism has been thought by some authors to be caused in some way by the thyrotoxicosis. It is the purpose of this paper to report a patient in whom the hypercalcemia associated with hyperthyroidism was caused by a concomitantly hyperfunctioning parathyroid adenoma. A review of other hypercalcemia cases reported with hyperthyroidism as possibly being caused by concomitant hyperparathyroidism has emphasized interesting possibilities regarding the effect of propylthiouracil on the serum calcium level in hyperparathyroidism.
A 37-year-old woman, wife of a missionary, developed thyrotoxicosis in August, 1957, while living in the
Learn more about subscription options.
Register Now for a free account.
JACKSON CE, WEBSTER JS, TALBERT PC, CAYLOR HD. CONCOMITANT HYPERPARATHYROIDISM AS A CAUSE OF THE HYPERCALCEMIA ASSOCIATED WITH HYPERTHYROIDISM(CONCOMITANT HYPERPARATHYROIDISM AS A CAUSE OF THE HYPERCALCEMIA ASSOCIATED WITH HYPERTHYROIDISM*†)(CONCOMITANT HYPERPARATHYROIDISM AS A CAUSE OF THE HYPERCALCEMIA ASSOCIATED WITH HYPERTHYROIDISM*†). Ann Intern Med. 1961;54:992–998. doi: 10.7326/0003-4819-54-5-992
Download citation file:
Published: Ann Intern Med. 1961;54(5):992-998.
Endocrine and Metabolism, Fluid and Electrolyte Disorders, Nephrology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only